Can anyone give me some feedback on Zoloft for treatment of anxiety and/or depression? I am interested in learning of the side affects people may have experienced. I am suffering from insomnia so I was concerned that this med may make it worse? Also concerned about cognitive impairment - what if any can be expected (anxiety/depression has already affected this area)
I used zoloft for a week, and it caused me to have severe and frequent panic attacks. I couln't stop shaking my leg or grinding my teeth. It made my anxiety and agoraphobia about ten times worse.
My understanding is that it causes worse anxiety in aprox. 16% of patients.
It also made me feel stoned, almost like being on ectasy, but not fun. It also gave me a mild headache the entire time that i was on it. My doctor took me off it as soon as i told him my symptoms.
If you do go on it just make sure that it is helping. They say that is takes between two to four weeks to really help, but i think it would have continually made things worse for me. I was virtually unable to function for a week.
It even made it difficult for me to sing along to songs that i knew very well. I knew the lyrics but was having difficulty translating my thoughts into speech. It was downright scary to be honest.
I took it for anxiety a couple years ago. It worked for me really well once I got past the side effects(about 2 weeks). It made me shaky, nauscious, nervous, sweaty, disoriented...it was bareable but really uncomfortable. After that passed I was fine and it was like night and day with my anxiety. It was just gone..The meds worked very well for me until school ended. I was going to try and get off the meds to see if i could handle my anxiety during the summer. Point blank, I was wrong and went to go back on it. Had to experience the side effects again...and even when I stopped taking it I experienced withdrawls. I would actually not recommend this drug. I recommend lexapro. Its suggested for the same problems. It was a lot easier with side effects, and a lesser dosage too. It had the same results it was just alot easier on my mind and body to get them. Its more expensive and its not fully tested in every aspect but you can get it and it does work. Hopefully you get the results you want/need. Good luck!
Zoloft was my saviour for 8 years. Unbeknown to me, my constant state of anxiety, worry, fear of just about everything, wasn't just "nerves" but OCD.
My parents both died within a year of each other, and I went into a deep depression. The doctor prescribed zoloft. About 2 months later, my 19 year old son had his first "attack" of OCD, and it was only when we researched it that I realised I too had had it all my life. Lucky for me, zoloft was a OCD drug.
I was too scared to come off it in case I reverted back to the old cowardy custard (scared of eveything); side effects for me? Weight gain, lots of weight over the last 8 years; other that that, zero, no side effects at all and neither does my son. Positives: living a NORMAL life from the age of 46. Suddenly I didn't fear everything, I didn't need my children to contact me all the time, I didn't need to know where they were 24/7, I could catch a lift (elevator) by myself; and best of all, I lost my fear of flying. Zoloft was more positive than negative.
I wouldn't go on to any drug without thorougly researching it, thats just my way (scared I WILL get side effects); I didn't realise that it had adverse effects on 16% of users though, but I guess that a lot of medication affects different people, I know that some of my family have had adverse reactions to other anti depressents and have had to switch around to find one that suits them.
I came off zoloft 4 months ago. The doctor prescribed another one but said I needed to have 4 day break to clear out the zoloft, I just decided to keep the days going to see how I felt, I had a few headaches, and sort of dizzy type spells, but other than that, nothing. I realise it is STUPID to go cold turkey, and I should NOT have done it without medical supervision and weaning off it, but, hey its done now, and thankfully there were NO adverse reactions, and luckily, I didn't revert to my old cowardy custard ways......
Should I need to go on it again, well, I will; I do not see that there is any need in this day and age for anyone to suffer in silence. If you need medication to heal any condition, be it diabetes, hypertension or mental illness to have a healthy and quality lifestyle, so be it.
Oh, hold on, there was one side effect early on - one glass of wine had the same effect as if I had drunk a whole bottle on my own!
Good luck, and a safe and happy Christmas and New Year.
Thanks for the feedback. I too went on Zoloft back in August and for me it was a saviour. The anxiety, dizziness, rubbery legs, night sweats, insominia all went away after about 3 weeks on 50 mg/day. The only side affect that I have noticed is slight weight gain, which I am controlling thru exercise, and a reduced libido, which I am told is common. I plan on staying on it for at least another six months before I try and wean off of it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.